Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 52, NWS Gaylord, MI

May 23, 2011

NWS Gaylord, MI issued this small craft advisory at May 23, 2011, 11:02 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 23, 2011, 11:02 AM EDT (15:02 UTC)
Expired
May 24, 2011, 3:53 AM EDT
In force
17 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WHUS73 KAPX 231502
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1102 AM EDT MON MAY 23 2011

LHZ345-347>349-LMZ323-342-344>346-232315-
/O.NEW.KAPX.SC.Y.0052.110523T1502Z-110524T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1102 AM EDT MON MAY 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT TUESDAY. 

* SOUTHWEST WINDS WILL INCREASE OVER INLAND AREAS AND TRANSFER
  OFFSHORE. 

* PEAK GUSTS 30 KNOTS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-LMZ341-LSZ321-322-232315-
/O.NEW.KAPX.SC.Y.0052.110523T2000Z-110524T1200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1102 AM EDT MON MAY 23 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM
EDT TUESDAY. 

* A STRONG COLD FRONT WILL CROSS THE WATERS TONIGHT.

* WINDS WILL SHIFT TO NORTHWEST.

* PEAK GUSTS 30 KNOTS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD

JH
2 follow-up statements
217 
WHUS73 KAPX 231940
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
340 PM EDT MON MAY 23 2011

LHZ347-348-LMZ323-342-344>346-240345-
/O.EXT.KAPX.SC.Y.0052.000000T0000Z-110524T1500Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
340 PM EDT MON MAY 23 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-349-240345-
/O.EXT.KAPX.SC.Y.0052.000000T0000Z-110524T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-STURGEON POINT TO ALABASTER MI-
340 PM EDT MON MAY 23 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT TUESDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-LMZ341-LSZ322-240345-
/O.EXT.KAPX.SC.Y.0052.110523T2000Z-110524T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
340 PM EDT MON MAY 23 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT TUESDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-240345-
/O.EXT.KAPX.SC.Y.0052.110523T2000Z-110524T1500Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
340 PM EDT MON MAY 23 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD

JH
653 
WHUS73 KAPX 240753
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
353 AM EDT TUE MAY 24 2011

LHZ347-348-LMZ323-342-344>346-LSZ321-240900-
/O.CAN.KAPX.SC.Y.0052.000000T0000Z-110524T1500Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
353 AM EDT TUE MAY 24 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ345-346-349-LMZ341-LSZ322-240900-
/O.CAN.KAPX.SC.Y.0052.000000T0000Z-110524T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
353 AM EDT TUE MAY 24 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 23, 6:50 AM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, May 23, 6:50 AM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
650 AM EDT MON MAY 23 2011

.SYNOPSIS.../ISSUED AT 310 AM/

MILD AND WET WEATHER IS EXPECTED TO CONTINUE FOR ANOTHER DAY...AHEAD
OF A RATHER VIGOROUS COLD FRONT THAT WILL DROP THROUGH THE AREA THIS
AFTERNOON AND EVENING. MUCH QUIETER...AND COOLER...WEATHER WILL
FOLLOW THIS FRONT THROUGH MID WEEK. RAIN CHANCES WILL RETURN LATE
WEDNESDAY THROUGH THURSDAY NIGHT AS THE NEXT LOW PRESSURE PASSES
THROUGH THE SOUTHERN LAKES.

MSB

&&

.SHORT TERM.../ISSUED AT 310 AM/...TODAY

VERTICALLY STACKED LOW PRESSURE REMAINED CENTERED OVER THE UPPER
MISSISSIPPI VALLEY EARLY THIS MORNING. AHEAD OF THIS LOW AND
ASSOCIATED COLD FRONT...A BROKEN CORRIDOR OF STRONG/SVR CONVECTION
STRETCHES FROM ARKANSAS AND SRN MISSOURI THRU ILLINOIS AND INDIANA
INTO SRN LAKE MICHIGAN...LWR MICHIGAN AND ERN UPR MICHIGAN.
VIRTUALLY ALL THUNDER HAS EXITED OUR CWA AT THIS HOUR AND/OR HAS
DIMINISHED TO SCT/NMRS SHOWERS.

DEEP/SLOW-MOVING LOW WILL FINALLY SLIDE EASTWARD THRU LAKE SUPERIOR
AND UPPER MICHIGAN TODAY...DRAGGING THE ATTENDANT COLD FRONT THRU
OUR CWA. LATEST NAM SHOWS COLD FRONT WILL NOT CLEAR OUR SE COUNTIES
UNTIL AROUND 00Z TUESDAY. SLOWED FROPA OCCURRING RIGHT AROUND PEAK
HEATING WILL PROVIDE MUCH OF NRN LWR MICHIGAN WITH ADDITIONAL
CHANCES OF THUNDER...ESPECIALLY THIS AFTERNOON. HOWEVER...
INSTABILITY WILL BE SUFFICIENT FOR THUNDER DEVELOPMENT BUT NOT
EXACTLY IMPRESSIVE. MUCAPES ONLY INCREASE TO AROUND 500 J/KG ACROSS
NRN LWR MICHIGAN THIS AFTERNOON...WITH RATHER UNIMPRESSIVE MID LEVEL
LAPSE RATES OF AROUND 5.5 C/KM. BETTER FOCUS...INSTABILITY AND
MOISTURE FOR CONVECTIVE DEVELOPMENT WILL HOLD WELL SOUTH OF OUR CWA
(ACTUALLY SOUTH OF LWR MICHIGAN) IN PROXIMITY TO THE STRENGTHENING
LOW LEVEL JET AND PRONOUNCED 850 MB THETA E RIDGING ALONG AN AXIS OF
MUCAPES APPROACHING 4000 J/KG JUST NORTH OF THE OHIO VALLEY. GIVEN
FURTHER DELAY IN FROPA...WILL ADD A CHANCE OF THUNDER TO THE REST OF
NRN LWR MICHIGAN THIS AFTERNOON...BUT WILL CERTAINLY KEEP THE BEST
CHANCE FOR THUNDER ACROSS OUR SE COUNTIES WHERE DIURNAL INSTABILITY
WILL BE MAXIMIZED DUE TO A LATE FROPA. WILL KEEP LIKELY POPS GOING
FOR ERN UPR MICHIGAN IN THE AFTERNOON...WITH NO CHANCE OF THUNDER.
HIGH TEMPS WILL RANGE FROM THE LOW TO MID 60S IN ERN UPR MICHIGAN TO
THE LOW TO MID 70S ACROSS PORTIONS OF NE LWR MICHIGAN.

&&

.LONG TERM.../ISSUED AT 310 AM/...TONIGHT AND BEYOND

SCATTERED SHOWERS WILL PERSIST INTO THIS EVENING AS THE 500 MB
TROUGH SWINGS THRU. DRY WX WILL RETURN TO NRN MICHIGAN BY
MIDNIGHT...HOWEVER LINGERING LOW LEVEL MOISTURE WILL MAINTAIN SOME
LOW CLOUDS ACROSS OUR CWA OVERNIGHT. TEMPS WILL BE SIGNIFICANTLY
COOLER...WITH OVERNIGHT LOWS RANGING FROM AROUND 40 IN ERN UPR
MICHIGAN TO THE UPPER 40S IN OUR SE CWA.

DRY AND RELATIVELY COOL WX IS EXPECTED FOR TUESDAY AND TUESDAY NIGHT
AS CANADIAN HIGH PRESSURE PRESSES SOUTHWARD INTO THE GREAT LAKES
REGION. AFTER SOME INLAND/DIURNALLY-DRIVEN FAIR WX CUMULUS TUESDAY
AFTERNOON...SKIES WILL CLEAR FOR TUESDAY NIGHT. THE COMBINATION OF
CLEAR SKIES...LIGHT WINDS AND AN UNSEASONABLY COOL AIRMASS OVERHEAD
WILL LEND TO THE FORMATION OF AREAS OF FROST OVERNIGHT. THOSE WHO
HAVE ALREADY PLANTED THEIR GARDENS...BEWARE! AFTERNOON DAYTIME HIGHS
IN THE MID 50S TO LOWER 60S ON TUESDAY...OVERNIGHT LOWS TUESDAY
NIGHT WILL LIKELY FALL TO A FEW DEGREES EITHER SIDE OF THE FREEZING
MARK. THE COLDEST TEMPS WILL BE INLAND AWAY FROM THE MODERATING
INFLUENCE OF THE LAKES.

UNSEASONABLY COOL TEMPS WILL CONTINUE THRU THE REST OF THE WEEK...
WITH OVERNIGHT LOW MAINLY IN THE 40S AND AFTERNOON HIGHS IN THE
UPPER 50S TO LOWER 60S. THIS IS ABOUT 10 TO 15 DEGREES BELOW NORMAL
FOR THIS TIME OF THE YEAR. TODAY'S COLD FRONT WILL ACTUALLY STALL
OVER THE OHIO VALLEY BY TUESDAY. ANOTHER SURFACE LOW WILL DEVELOP
OVER THE CENTRAL PLAINS ALONG THIS FRONT TUESDAY NIGHT...AND WILL
TRY TO PUSH NORTHWARD INTO THE STRONG CANADIAN HIGH. THIS WILL SWING
THE FRONTAL BOUNDARY NORTHWARD INTO FAR SE LWR MICHIGAN ON
WEDNESDAY. THIS WILL BRING A CHANCE OF SHOWERS BACK INTO OUR SRN
COUNTIES BY WEDNESDAY AFTERNOON...WHICH WILL PERSIST THRU FRIDAY
AS THE SURFACE LOW VERY SLOWLY PUSHES EASTWARD TOWARD THE OHIO
VALLEY. ALL IN ALL...THE REST OF THE WEEK WILL BE MAINLY CLOUDY AND
COOL WITH PERIODIC CHANCES OF RAIN FOR PORTIONS OF NRN LWR MICHIGAN
(NOT EXACTLY IDEAL LATE MAY WX).

&&

.MARINE.../ISSUED AT 310 AM/

THE CHANCE OF SHOWERS AND POSSIBLY THUNDER WILL PERSIST THRU TODAY
AS THE UPSTREAM SURFACE LOW FINALLY TRACKS THRU UPR MICHIGAN. A COLD
FRONT WILL REACH SAGINAW BAY BY THIS EVENING...BRINGING A GRADUAL
END TO PRECIP CHANCES AND USHERING IN SIGNIFICANTLY COOLER AIR.
WINDS/WAVES WILL APPROACH SCA CRITIERIA...BUT SHOULD GENERALLY
REMAIN BELOW CRITERIA THRU THIS EVENING. SCA MAY BE NEED OVERNIGHT
AS LOW LEVEL PRESSURE GRADIENT TIGHTENS ON THE BACKSIDE OF
DEPARTING LOW PRESSURE.

&&

.AVIATION.../ISSUED AT 650 AM/...VALID FOR 12Z TAFS

SCT/NMRS SHOWERS/STORMS WILL REDEVELOP TODAY AS AMPLE LOW LEVEL
MOISTURE AHEAD OF AN APPROACHING COLD FRONT INTERACTS WITH
INCREASING DIURNAL INSTABILITY. PERIODIC MVFR CONDITIONS ARE
EXPECTED WITHIN HEAVIER SHOWERS/STORMS. EARLY MORNING LLWS WILL GIVE
WAY TO STRENGTHENING SURFACE WINDS. WINDS WILL EVENTUALLY SHIFT TO
THE W/NW THIS EVENING AND DIMINISH BEHIND THE COLD FRONT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, May 23, 3:20 AM EDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
320 AM EDT MON MAY 23 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
241200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
320 AM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL REDEVELOP TODAY...MAINLY SOUTH OF A
LINE FROM ALPENA TO CADILLAC DURING THE AFTERNOON. SEVERE WEATHER IS
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FROST AND/OR FREEZE CONDITIONS ARE POSSIBLE LATER TUESDAY NIGHT
THROUGHOUT ALL OF NORTHERN MICHIGAN...ESPECIALLY FOR INLAND
LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:55 PM EDTSpecial Marine WarningAPX2 hr
May 22, 9:01 PM EDTSevere Thunderstorm WarningAPXLeelanau44 min
May 22, 9:52 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Grand Traverse, Kalkaska38 min
May 22, 10:05 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Cheboygan, Emmet, Otsego40 min
May 22, 10:46 PM EDTSpecial Marine WarningAPX59 min
May 22, 11:41 PM EDTSpecial Marine WarningAPX94 min

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.